MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US SIGMA STAB GVF INS 3 10MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT

DEPUY ORTHOPAEDICS INC US SIGMA STAB GVF INS 3 10MM; SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Catalog Number 158123010
Medical Device Problem Code Difficult to Insert (1316)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/26/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that patient underwent an unknown procedure on (b)(6) 2024.When impacted by the surgeon, the insert would not seat properly on the tibial tray implant.Another implant was opened and impacted on the tibial tray and seated normally without any issue.There was no patient consequence.There was no surgical delay.
 
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: when impacted by the surgeon, the insert would not seat properly on the tibial tray implant.Another implant was opened and impacted on the tibial tray and seated normally without any issue.The product was returned to j&j medtech orthopaedics for evaluation.Visual inspection revealed that one of the locking tabs of the sigma stab gvf ins 3 10mm was found partially delaminated.Additionally small deformations can be found on the surface of the device most likely caused by the implantation attempts.The observed damage can be consistent with a component failure caused by excessive forces applied over material, like assembling the device in an off-axis position during surgical process.It is worth mentioning to remove loose fragments or particulates from the permanent tibial tray prior to implantation as per sigma primary knee system surgical technique.Properly handling and attention to the approved use of the device diminishes the risk of failure.A manufacturing record evaluation was performed for the finished device [158123010 / d24031598], and no non-conformances / manufacturing irregularities were identified.A dimensional inspection was not performed since it was not applicable to the complaint condition.The mating tibial tray component was not returned; therefore, a functional test was not able to be performed.However, due to the visual damage observed, the difficulty/inability to assemble mating devices can be confirmed.The overall complaint was confirmed as the observed condition of the sigma stab gvf ins 3 10mm would have contributed to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the reported complaint condition.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: a manufacturing record evaluation was performed for the finished device [158123010 / d24031598], and no non-conformances / manufacturing irregularities were identified.Device history review: a manufacturing record evaluation was performed for the finished device [158123010 / d24031598], and no non-conformances / manufacturing irregularities were identified.

Brand Name
SIGMA STAB GVF INS 3 10MM
Common Device Name
SIGMA KNEE PRIMARY : KNEE TIBIAL INSERT
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
JJMSZ PLANT FOR STK. & N-STK.
no. 299, changyang street
suzhou industrial park
suzhou, jiangsu 21512 6
CH   215126
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581
3035526892
MDR Report Key20913697
Report Number1818910-2024-25273
Device Sequence Number8454056
Product Code JWH
UDI-Device Identifier10603295064251
UDI-Public(01)10603295064251(17)20290131(10)D24031598
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K033272
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number158123010
Device Lot NumberD24031598
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/27/2024
Supplement Date Received by Manufacturer01/06/2025
02/14/2025
Initial Report FDA Received Date12/12/2024
Supplement Report FDA Received Date01/08/2025
02/14/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/23/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown